Irregular Periods

Irregular periods means the days between two menstrual periods keep changing, heavy or light period than usual, or the duration of periods varies. Some of the common causes include placement of intrauterine device (IUD), using birth control pills, PCOS, stress, an overactive or underactive thyroid, and uterine fibroids.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will Clomid help me to conceive with irregular periods?

Query: Hello doctor, I have been trying to conceive for one year. I am 30 years old. I have children already. Tracking BBT and LH to determine ovulation days (which I have found my peak). I had lots of irregular periods with 20-day cycles. Last cycle was 26 days. I want to try Clomid because I believe I m...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Before opting for ovulation induction in your case, it would be important to learn if your partner's semen analysis is normal on the first hand. Your cycle seems to be regularly irregular, which is often seen in cases of women with estrogen deficiency and the ones wi...  Read Full »

Can periods be induced if they are late, and urine pregnancy test is negative?

Query: I have induced my period last month due to its delay after confirming no pregnancy. This month as well period us delay by a week, but urine pregnancy says negative, should i induce periods every month?? Iam trying to get pregnant, after taking treatment for hypothyroid  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: If HSG is normal and you have irregular periods. Than have to try different dose of medicines to induce ovulation and do ovulation study. And if required than injection for healing ovulation. Intercourses after ovulation for 5 days. And endometrium support hormonal medicines. And if no pregnancy tha...  Read Full »

Can irregular periods cause unwanted hair growth and acne?

Query: Hello doctor, I am experiencing irregular periods, sometimes two times a month (latest before three months) and sometimes it will skip for two or three months. I also noticed that I suddenly have hair growing on my stomach and chest. Also, I do not have hair on my legs before but now I have a few h...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I can understand your concern. According to your statement, now you are suffering from amenorrhea (absence of menstrual cycle), hirsutism (hair growth in women in the male pattern), acne (pimples-one type of acne on the back) and having no history of thyroid or hormo...  Read Full »

Why do I get periods only with medication?

Query: Hi doctor, I am a 23 year old girl. I am suffering from irregular periods for the last two years. With medication period occurs, but the problem persists when the medicine is discontinued. I had my last periods two months back. Tests done for TSH and pelvic ultrasound done. Please guide.  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. This is an association of irregular cycle with cystic ovaries as seen by ultrasonography of the abdomen (attachment removed to protect patient identity). This is, I suppose, a polycystic ovarian syndrome, for which you are suffering from irregular and absent menstruati...  Read Full »

Will high prolactin levels lead to prolactinoma?

Query: Hello doctor, I am 40 years old. I have irregular for the past six months. I got checked my prolactin as per doctor advise which came out to be 27. Then the doctor prescribed me Estrogen-progesterone. Then the cycle was still irregular. After that my prolactin rise to 38. Cabergoline was prescribed...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you have mentioned it appears that you had slight high prolactin levels and you took Cabergoline to treat that. Well, if at all you had some pituitary problem it gets resolved with Cabergoline and unless you do not have the same p...  Read Full »

What is the reason for my irregular period?

Query: Hello doctor, Actually, I get my periods once in 40 days for one month and within 28 days the other month. It is continuing for a long time. Previously, I had one miscarriage and vaginal infection. Currently, I am on Folinal. Please help.  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Periods can be irregular. It can be normal. When periods are irregular than there could be two problems. One is difficulty in getting pregnant. And second is more bleeding and the variance cyst. Do FSH (follicle-stimulating hormone), LH (lutenizing hormone), Prolact...  Read Full »

Will Clomid and Nolvadex help a woman to conceive with PCOS?

Query: Hello doctor, I am suffering from irregular periods and PCOS for more than 10 years. I had to take Clomid and with HCG injection conceived my first baby three years back. Now I have been trying for my second baby with the help of Clomid. I took Clomid for six months, with no luck. This month my doc...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Novaldex is Tamoxifen which is a selective estrogen receptor modulator. Yes, it is one of the most common drugs that is used for treating breast cancer patients and also certain birth defects are possible if you take this medication when you pregnant. In your case,...  Read Full »

I am having irregular periods after taking Ipill. Why?

Query: Hello doctor, Me and my fiance had sex and seems out of fear took Ipill because it was unprotected for sometime so many doubts in mind but no leakage or injection of sperm, etc. Three time UPT done but all negative. After taking Ipill period comes as per regular cycle for 4 days but next period o...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. If you had taken Ipill within 72 hours of unprotected sex, it works well as emergency contraception (about 90 %). Since you had a regular periods after taking Ipill, pregnancy is unlikely. Ipill is hormonal pill containing synthetic Levonorgestrel which can can some...  Read Full »

Can taking two I-pills within a span of two weeks cause delayed periods?

Query: Hello doctor, I had irregular periods. So, my family doctor suggested to have Femilon. I had Femilon for over a year and stopped it three months back. After that I had two I-pills within a span of two weeks and my periods have started two weeks earlier. Kindly suggest a solution.  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. Period starting early is due to effect of I-pill. You do not need to do anything. But, if you have taken two I-pills in two weeks for contraception, then it is better to continue with Femilon (combination of Desogestrel and Ethinyl...  Read Full »

I am having white vaginal discharge with irregular periods. Why?

Query: Hello doctor, I am 19 years old and I am experiencing problems with my periods for some time now. Three months back I had my period on regular date and experienced bleeding for 1 and a half month. I am experiencing similar problem of prolonged periods for about 4 years now. It happens once or twice...  Read Full »


Dr. Deepti Kurmi

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. You have got vaginal infection. If you need treatment then kindly follow up. Also for period problem, is it controlled after taking Ayurvedic medication?  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.